MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: it was reported that the catheter sheared in patient.Shearing occurred during placement.The md documented that they encountered some resistance while entering the epidural space.Attempted to adjust the catheter, with the needle still in place, by pulling it back, encountered more resistance before the resistance was relieved.Upon removing the catheter and needle it was then discovered that 6.5 cm of the catheter had broken off and retained in the patient.Patient has no signs and symptoms related to the retained catheter.Neurosurgery consultation due to the retained catheter.Patient does continue to have retained catheter with no plans for removal.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Multiple unsuccessful attempts were made to obtain a sample and lot number.Without the actual device and/or lot number, a thorough investigation could not be performed.Review of the discrepancy management system database was unable to be performed because the lot number was reported as unknown.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key7008212
Report Number2523676-2017-00161
Device Sequence Number2004823
Product Code OGE
UDI-Device Identifier04046964178320
UDI-Public04046964178320
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number332220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR